Flood, Benton
- When
- July 4, 2:30 PM EST to 4:00 PM EST
- Where
- Benton County, Oxford
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.606, -87.311 (the zone’s center; the record gives no point)
Six to eight inches of water reported in some streets.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 4, 12:10 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1210 PM CDT TUE JUL 4 2006 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... 440 AM CDT PROFILER AND VAD WIND DISPLAYS INDICATING THE SHORT WAVE TROUGH HAS PASSED SOUTHWARD INTO NORTHERN IL...WITH SURFACE OBSERVATIONS INDICATING COLD FRONT AT EXTENDING FROM FAR SE WI THOUGH NW IL AND SOUTHERN IA. THE ISOLATED SHRA AND TSRA THAT WERE ON THE COLD FRONT LATE LAST EVE DIED OUT AS SUBSIDENCE HAS OVERSPREAD THE AREA AND CLOUDS DISIPATED. SCATTERED ACTIVITY CONTINUES IN CENTRAL IL...JUST CLIPPING THE FAR SOUTHERN EXTENT OF MY FA...WHERE AXIS OF HIGHEST DEW POINTS AND INSTABUILITY RESIDES. PREVIOUS CONVECTIVE ACTIVITY FROM LAST EVENING HAS LIKELY LEFT SURFACE BOUNDARIES TO CONTINUE TO PROVIDE FOCUS OF THE EARLY MORNING TSRA AS THE MID LEVEL TROF AXIS CONTINUES TO NEAR. PROFILERS AND VAD WINDS UPSTREAM OF FA SHOW 20KT NRLY WINDS IN LOWERS 2KM WHICH WILL CONTINUE TO ADVECT IN DRIER LOW LEVEL AIR. THIS DRYING AND SUBSIDENCE WILL PRECLUDE ANY THREAT OF SHRA/TSRA ACROSS THE FA EXCEPT FOR THE SOUTHWESTERN 1/4 THIS MORNING TIL SHORT WAVE TROF PASSES THROUGH. A SHORT WAVE DROPS ACROSS THE UPPER GREAT LAKES INTO THE EASTERN UPPER TOUGH LATE TONIGHT AND WED CONTINUING THROUGH THE LOWER LAKES WED NIGHT AND THU. DRY AIRMASS IN PLACE SO THREAT OF PCPN FROM SHORT WAVE. TROUGH PASSAGE KEEPS THE LOCAL AREA IN DRY MILD NW FLOW THROUGH THE REST OF THIS WEEK. FOR THE WEEKEND THE PLAINS RIDGE FLATTENS BUT SHORT WAVES WILL RIDE ACROSS SOUTHERN CANADA AND THE NORTHERN PLAINS BEFORE STARTING TO DIP SE ACROSS THE NORTHERN GREAT LAKES. A COLD FRONT IS FORECAST TO DROP SE ACROSS THE UPPER MIDWEST SAT BUT APPEARS TO STALL TO N OF IL WITH UPPER JET AXIS OVER A MORE SEASONAL LOCATION IN SOUTHERN CANADA. TRS && .AVIATION... 1210 PM CDT COLD FRONT HAS MOVED DOWN FROM WI THRU ALL TERMINALS THIS MRNG AND SHIFTING WINDS TO NORTH. LAKE INDUCED BREEZE HEADING INLAND WILL LIKELY TURN WINDS A BIT MORE TO THE EAST THIS AFTN...AND RELEASING EAST VECTOR AT NIGHTFALL AND RETURNING WINDS NORTH. EXPECT A REPEAT LAKE BREEZE AFTER 18Z WEDNESDAY. SOME CU FROM MIXING CAA GENERATED OVER TERMINALS NOW DISSIPATING AS LAKE BREEZE MOVES INLAND AND CUTS OFF RISING WARM AIR FROM CONDENSING AT LCL. SOME SC IN NRN AND CENTRAL WI NOW LIKELY TO DROP DOWN THIS EVENING BUT LTL ELSE TO CONCERN AVIATION AS SKIES GENERALLY CLEAR TO PTCLDY OVERNIGHT AND NORTH WINDS DROPPING OFF TO UNDER 10 KTS AFTER SUNSET. ALL THE WHILE HIGH PRESSURE IS BLDG SE FROM THE DAKOTAS TO SETTLE OVER IOWA BY END OF DAY WEDNESDAY. RLB && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT TUE JUL 4 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-042200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT TUE JUL 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS SOUTH OF A BLOOMINGTON ILLINOIS TO REMINGTON INDIANA LINE EARLY THIS MORNING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-042200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT TUE JUL 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Six to eight inches of water reported in some streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519454.